Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 437, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 21, 2007, 5:26 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 21, 2007, 5:26 PM CST (23:26 UTC)
- Expired
- Nov 21, 2007, 6:15 PM CST
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Forrest County, MS, Lamar County, MS
The radar
The Mobile radar (KMOB), 122 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 21, 5:44 PM CST | HAIL 0.75 | 5 Ne Purvis, MS | |
| Nov 21, 5:45 PM CST | HAIL 0.5 | 4 Nne Purvis, MS | DIME SIZED HAIL REPORTED AT US HWY 11 AND LUTHER LEE ROAD. |
| Nov 21, 6:03 PM CST | FUNNEL CLOUD | 2 Sw Mclaurin, MS | REPORTED JUST N OF CHURCHWELL ROAD |
| Nov 21, 6:03 PM CST | HAIL 0.5 | Mclaurin, MS | DIME SIZED HAIL AT SOUTH GATE OF CAMP SHELBY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 212326 SVRJAN MSC035-073-220015- /O.NEW.KJAN.SV.W.0437.071121T2326Z-071122T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 526 PM CST WED NOV 21 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FORREST COUNTY IN SOUTHEAST MISSISSIPPI... CENTRAL LAMAR COUNTY IN SOUTHEAST MISSISSIPPI... * UNTIL 615 PM CST * AT 526 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PURVIS...OR ABOUT 11 MILES SOUTH OF WEST HATTIESBURG...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCLAURIN BY 555 PM CST... NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3122 8954 3132 8913 3112 8912 3106 8951 TIME...MOT...LOC 2326Z 260DEG 22KT 3117 8942 $$ AEG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 3:30 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Nov 21, 3:30 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CST WED NOV 21 2007 .DISCUSSION...FROM NOW UNTIL ABOUT MIDNIGHT...THE FOCUS WILL BE ON THE APPROACH OF THE SFC FRONT AND SVR WX POTENTIAL IN ADVANCE OF IT. BETWEEN 2-5 PM...THERE SEEMS TO BE AN ENHANCED RISK ACROSS THE SE CWA. HERE IS WHERE A BETTER MARINE LAYER IS PUSHING N OUT OF SE LA HELPING TO INCREASE THE INSTABILITY ALONG WITH KEEPING LCL LEVELS LOW AS HEATING OCCUR. ADDITIONALLY...THIS AREA IS CLOSER TO THE HIGHER DEEP LAYER SHEAR AS THE SHORT WAVE CONTINUES TO LIFT OUT OF SE TX AND SW LA. THIS AREA IS ALREADY SEEING CONVECTION INCREASE AND SHOULD CONTINUE TO SEE IT FOR SEVERAL MORE HOURS. SUPERCELL STRUCTURES ARE LIKELY AND THE RISK FOR ISO TORNADOES WILL BE POSSIBLE AS WELL AS HAIL/DAMAGING WINDS. THE REST OF THE CWA WILL SEE THE ACTIVITY INCREASE BETWEEN 3-7 PM FROM W-E...MAINLY ACROSS AREAS ALONG AND NW OF THE TRACE. THIS IS WHERE THE BEST 0-2KM THETA E ADV WILL BE ALONG WITH THE STRONG ASCENT FROM THE SHORT WAVE. AS OF 20Z...THE I-55 CORRIDOR IS IN A THETA E MINIMUM...BUT THE MOISTURE ADV WILL TAKE THAT AREA OVER AFTER 5-6 PM IN ADVANCE OF THE SFC FRONT. BASED ON RECENT TRENDS...DISCRETE CELLS WILL CONTINUE TO BE POSSIBLE IN ADVANCE OF THE SFC FRONT...KEEPING THE POTENTIAL FOR TORNADOES STILL VIABLE ALONG WITH HAIL AND DAMAGING WINDS. BEST CHANCE FOR HAIL WOULD LIKELY BE ACROSS OUR W/SW 2/3...GENERALLY WHERE THE HIGHEST INSTABILITY WILL EXIST. THAT SHOULD DECREASE AS WE GO INTO THE EVENING AND LOSE HEATING/INSTABILITY SOME. SVR WX RISK SHOULD DIMINISH AROUND MIDNIGHT. SHIFTING TO THE PROGRESSION OF THE SFC FRONT...LOOKS LIKE IT WILL ENTER THE FAR NW CWA BETWEEN 6-7PM...BE ALIGNED NEAR THE YAZOO RIVER BY 9 PM...ALONG THE TRACE AROUND 11PM TO MIDNIGHT AND THEN EXITING THE SE CWA BETWEEN 5-7AM. NOTHING MUCH HAS CHANGED WITH THE THINKING BEHIND THE FRONT...TEMPS WILL DROP QUICKLY INTO THE 50S WITH A GOOD PORTION OF THE CWA FALLING TO THE MID/UPPER 40S BETWEEN 12-14. THE SE CWA WILL ONLY BOTTOM OUT IN THE LOWER 50S. WITH STRONG CAA IN PLACE ON THANKSGIVING...TEMPS WILL NOT REBOUND MUCH. IM ONLY THINKING THEY MAY RISE 2-4 DEGREES AT BEST. THIS WILL KEEP HIGHS IN THE UPPER 40S ACROSS THE NW/N-CENTRAL AND 50-54 ACROSS THE I-20 CORRIDOR AND POINTS SOUTH. THERE WILL BE A GOOD BIT OF CLOUDS...BUT SOME AREAS WILL SEE SOME BREAKS...BUT IT WILL NOT GET TOTALLY CLEAR. THU NIGHT...TEMPS WILL GET COLD...BUT THE COMBINATION OF WINDS AND INCREASING HIGH CLOUDS SHOULD KEEP TEMPS FROM GETTING TO LOW. FOLLOWED GUID WITH JUST A FEW TWEAKS DOWNWARD ACROSS THE N. /CME/ LONG TERM....FRIDAY THROUGH WEDNESDAY. TEMPERATURES WERE A CONCERN IN THE 36-72 HR RANGE AND POTENTIAL FOR SEVERE REMAINS UNCERTAIN FOR SUNDAY/MONDAY. IN THE NEAR TERM...WENT WITH A BLEND ON TEMPS. LIKED THE COOLER NAM VALUES AND THE NAM SOLUTION FOR THE MOST PART. HOWEVER IT WAS A BIT DRIER AND COOLER...SO BLENDED THE NAM/GFS FOR FRI-SAT NIGHT. WARM AIR/MOISTURE ADVECTION WILL KICK IN SATURDAY THROUGH SUNDAY...SO TEMPS SHOULD WARM SLIGHTLY. TEMPS WERE GOOD FOR THE REMAINDER OF THE PERIOD. HAD A FEW TROUBLES WITH THE PRECIP AND CLOUD COVER FOR FRIDAY. TRIED TO USE A BLEND...GFS CONTINUES TO SHOW LARGE AMOUNTS OF MOISTURE QUICKLY MOVING INTO THE WESTERN AREAS ON FRIDAY AND MAYBE SOME RAIN. GUIDANCE CAME IN WITH CHANCE POPS...BUT BACKED OFF TO SLIGHT CHANCE. AGAIN THE DRIER NAM SOLUTION SHOWED LESS MOISTURE MOVING INTO THE AREA AND HELD OFF ON THE RAIN UNTIL MUCH LATER. GFS SUGGESTS A TROUGH AXIS AROUND 850MB MAY LINGER OVER THE AREA FRIDAY...KEEPING MOISTURE AND CLOUDS IN PLACE THROUGH THE AFTERNOON. LOOKING AT CROSS SECTIONS THERE MAY BE ENOUGH LIFT TO PRODUCE SOME LIGHT RAIN THROUGH THE MORNING. NOT COMPLETELY CONVINCED EITHER WAY...SO LEFT LOW POPS IN FOR AREAS WEST OF I-55. HIGH POPS FOR SATURDAY WERE GOOD...HOWEVER THE MODEL SEEMED A LITTLE BIT SLOWER THIS RUN...SO THE BEST MOISTURE AND ADVECTION AND WINDOW FOR RAIN MAY BE SHIFTED INTO THE LATE AFTERNOON AND EVENING. MAINTAINED CURRENT FORECAST...SINCE CATEGORICAL VALUES WERE ALREADY IN THE FORECAST. FOR SUNDAY...COULD NOT IMPROVE ON THE FORECAST AT THIS POINT. STILL LOOKING FOR DEEP MOISTURE TO MOVE INTO THE AREA...ESPECIALLY WITH SOUTHWEST FLOW FROM 850MB UP. THE GFS/00Z EUROPEAN WERE IN GOOD AGREEMENT AGAIN TODAY. BOTH SHOW THE UPPER TROUGH DEEPENING AND DIGGING PRETTY FAR SOUTH AS IT PIVOTS THROUGH CENTRAL TEXAS SUNDAY AFTERNOON. THE SURFACE LOW DEVELOPS ALONG THE SOUTHEAST TEXAS COAST AND TRACKS NORTHEAST THROUGH THE CWA...ALMOST UP I-55. THE 12Z EUROPEAN WAS A LITTLE FURTHER WEST...BUT THE TIMING WAS SIMILAR TO THE GFS. IN ADDITION TO THE POSITION OF THE LOW BEING A LITTLE FARTHER WEST...THE SYSTEM WAS SLOWER ON THE DGEX. THE UKMET WAS ALSO TRENDING SLOWER...WITH THE SURFACE FEATURE JUST COMING ON SHORE BY MONDAY MORNING. THE MODELS CONTINUE TO SUGGEST THAT THE BEST SHEAR AND INSTABILITY WILL BE ACROSS THE SOUTH AND EAST. HOWEVER...THE QUESTIONS STILL REMAINS WHETHER IT WILL BE MOSTLY HEAVY RAIN OR STRONG/SEVERE STORMS. HOPEFULLY THE NEXT FEW MODEL RUNS WILL BE A LITTLE MORE CONSISTENT WITH THE TRACK. WILL KEEP A GENERAL DESCRIPTION IN THE HWO AT THIS POINT. OVERALL NO MAJOR CHANGES TO THE FORECAST...JUST A FEW TWEAKS TO THE TEMPS AND THE SKY COVER FOR NOW. /07/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 48 51 37 53 / 94 5 20 19 MERIDIAN 50 52 36 53 / 100 12 11 12 VICKSBURG 47 51 37 52 / 84 4 23 20 HATTIESBURG 55 55 39 55 / 88 20 10 11 NATCHEZ 47 52 38 52 / 88 4 23 23 GREENVILLE 45 49 35 48 / 82 0 19 13 GREENWOOD 45 49 35 49 / 84 0 19 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CME LONG TERM: 007
Hazardous weather outlook, Nov 21, 3:40 PM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 340 PM CST WED NOV 21 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 222115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 340 PM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY ISOLATED TO SCATTERED STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON UNTIL AROUND MIDNIGHT. THROUGH ABOUT 6 PM...AREAS ACROSS SOUTHEAST MISSISSIPPI WILL BE UNDER THE RISK AS A FEW SUPERCELL THUNDERSTORMS MOVE EAST NORTHEAST. HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. FOR AREAS ALONG AND WEST OF I-55...INSTABILITY IS HIGHER AND STRONG LIFT IS MOVING INTO THE AREA FROM THE WEST. THIS AREA WILL SEE STORMS INCREASE ALONG WITH THEIR INTENSITIES BETWEEN 4 PM AND MIDNIGHT. A STRONG COLD FRONT WILL ALSO ENTER AND MOVE THROUGH THE AREA HELPING TO INCREASE THE LIFT. THE MAIN RISK FOR THIS AREA WILL BE HAIL AND DAMAGING WINDS...WITH A SMALL RISK OF ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY ANOTHER POTENT STORM SYSTEM WILL MOVE INTO THE AREA OVER THE WEEKEND. BY SUNDAY AFTERNOON...MOISTURE...WINDS AND INSTABILITY WILL INCREASE ACROSS THE REGION. THE UNSTABLE CONDITIONS WILL MAKE THE AREA FAVORABLE FOR STORM DEVELOPMENT AS THE SYSTEM APPROACHES. THERE WILL ALSO BE THE POTENTIAL FOR HEAVY RAINFALL. THE TIMING AND TRACK OF THIS SYSTEM REMAINS UNCERTAIN AND WILL HAVE A MAJOR IMPACT ON HOW MUCH SEVERE WEATHER WILL BE POSSIBLE...IF AT ALL. AS THE WEEKEND APPROACHES...CONTINUE TO MONITOR THE LATEST STATEMENTS AND FORECASTS FOR UPDATES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING AND AGAIN BETWEEN SUNDAY AND EARLY MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME/07
In the hours before
Special weather statement, Nov 21, 1:02 PM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 102 PM CST WED NOV 21 2007 MSZ057-058-066-211930- JONES MS-CLARKE MS-JASPER MS- 102 PM CST WED NOV 21 2007 ...STRONG THUNDERSTORM MOVING ALONG JONES...JASPER COUNTY LINE... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF MOSS AT 102 PM CST...MOVING EAST NORTHEAST AT 25 MPH. THIS STORM IS INTENSIFYING...AND HAS SHOWN SOME INDICATIONS OF WEAK ROTATION. THE STORM COULD BECOME SEVERE AS IT CONTINUES TO MOVE EAST NORTHEAST. PEOPLE IN CLARKE...JASPER AND JONES COUNTIES...INCLUDING THE CITY OF QUITMAN...SHOULD MONITOR THIS STORM CLOSELY. AEG
Special weather statement, Nov 21, 2:50 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 250 PM CST WED NOV 21 2007 MSZ062>066-072>074-212115- COVINGTON MS-JONES MS-FORREST MS-LAMAR MS-MARION MS-LINCOLN MS- LAWRENCE MS-JEFFERSON DAVIS MS- 250 PM CST WED NOV 21 2007 ...RISK OF STRONG AND POSSIBLY SEVERE THUNDERSTORMS INCREASING ACROSS SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI THIS AFTERNOON... SCATTERED THUNDERSTORMS WERE INCREASING IN COVERAGE ACROSS SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI AT 245 PM. WHILE NONE OF THE STORMS WERE SEVERE AT THIS TIME...CONDITIONS WERE FAVORABLE FOR A FEW STORMS TO BECOME STRONG...PRODUCING WIND GUSTS TO 45 MPH AND SMALL HAIL...BETWEEN 3 AND 6 PM THIS EVENING. ADDITIONALLY...A SEVERE THUNDERSTORM WAS MOVING ACROSS SOUTHERN PIKE COUNTY. THIS STORM SHOULD REACH SOUTHERN MARION COUNTY BY 345 PM...AND SHOULD IT REMAIN IN TACT...MOVE ACROSS PARTS OF LAMAR AND FORREST COUNTIES. THIS STORM COULD REMAIN SEVERE...POTENTIALLY PRODUCING LARGE HAIL...DAMAGING WINDS...AND POSSIBLY EVEN AN ISOLATED TORNADO. PEOPLE IN COVINGTON...FORREST...JEFFERSON DAVIS...JONES...LAMAR... LAWRENCE...LINCOLN AND MARION COUNTIES...SHOULD MONITOR THESE STORMS CLOSELY. AEG
Special weather statement, Nov 21, 3:33 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 333 PM CST WED NOV 21 2007 MSZ072-073-212235- LAMAR MS-MARION MS- 333 PM CST WED NOV 21 2007 ...SCATTERED STRONG THUNDERSTORMS MOVING INTO MARION COUNTY... AT 330 PM...THE STRONGEST THUNDERSTORM...CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND DIME SIZED HAIL...WAS LOCATED 8 MILES SOUTH OF KOKOMO...MOVING EAST AT 25 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN LAMAR AND MARION COUNTIES...INCLUDING THE COMMUNITIES OF COLUMBIA...KOKOMO AND SANDY HOOK...SHOULD MONITOR THIS STORM CLOSELY. AEG
Special weather statement, Nov 21, 5:22 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 522 PM CST WED NOV 21 2007 MSZ073-074-212350- FORREST MS-LAMAR MS- 522 PM CST WED NOV 21 2007 ...STRONG THUNDERSTORM OVER LAMAR COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF PURVIS AT 522 PM CST...MOVING EAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN FORREST AND LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. AEG
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 5:49 PM CST | Tornado Warning | JAN | Forrest, Lamar | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.